Texas, 2022Damaging Winds in Texas, March 30, 2022
March 30, 2022 · NWS HGX · 2 events in 2 counties and zones
There was some wind damage as morning thunderstorms moved across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was some wind damage as morning thunderstorms moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 30, 5:20 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 30, 5:20 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
620 AM CDT Wed Mar 30 2022
.AVIATION...
SHRA and possible TSRA will move to the E across SE TX early this morning
with mainly MVFR ceilings. Lower ceilings and visibilities can be expected
in/around the stronger SHRA/TSRA activity. Gusty S winds will shift
to the W behind the rains as skies clear out, and winds will weaken
later in the afternoon. Lighter winds can be expected this evening and
on into the overnight hours. Quiet tomorrow morning with N to NE winds
at 5 to 10 knots.
42
&&
.PREV DISCUSSION... /ISSUED 347 AM CDT Wed Mar 30 2022/
SHORT TERM [Today Through Thursday Night]...
Showers and thunderstorms that have developed ahead of a cold front
are working their way eastward and will be entering our area from the
west before sunrise. Instability is quite limited, but there remains some
potential for possible strong or severe development. The higher risk areas
are across our very far northern counties and locations off to our north
and east. Strong/gusty south to southeast winds remain in place across much
of Southeast Texas early this morning with the highest gusts over the last
several hours reaching 40 to almost 50 mph! This flow has helped to keep
overnight lows so far in the 70s across the entire area, and no cooling is
anticipated before sunrise. These warm lows would normally tie or break
record high minimum temperatures for today, but cooler readings will move
into the area this evening in the wake of the passage of a cold front.
Before the front's arrival, expect the showers and possible thunderstorms
to sweep eastward across the area this morning. Rapid clearing/drying and
warmer temperatures can be expected this afternoon as winds shift to the west
(winds will remain on the gusty side but values are expected to be below wind
advisory criteria), and much lower humidities in combination with the gusty
west winds will support rapid fire growth potential (see the Fire Weather
Section below for details). Look for high temperatures this afternoon in the
80s for much of the area, and the City of Galveston might flirt with near
record values (today's record high is 85 degrees set way back in 1879).
The passage of the cold front will bring our temperatures back down to the
cool side tonight with lows ranging from the low to mid 40s inland to the
mid to upper 50s at the coast. The end of the month (Thursday) and Thursday
night will remain on the quiet side with highs in the 70s/80s and lows in
the 40s/50s.
42
LONG TERM [Friday Through Wednesday]...
High pressure begins to slide east on Friday, ushering in easterly
flow. Temps climb into the low 80s and overnight lows dip into the
mid 50s except south of I-10 where some low level cloud cover will
only let temps reach the low 60s overnight. By Saturday, a warm
front draped across the Gulf will push north and inland on Saturday.
Despite plenty of cloud cover across our CWA, temps and dewpoints
will climb due to deep gulf moisture advection. Therefore, temps
will reach the mid to upper 80s on Saturday and overnight lows will
only cool down to near 60. Late Sunday through Monday, global models
hint at a small upper level shortwave pushing through the Southern
Plains and bringing some spotty showers across our area. However, it
looks like the next best chance for rain will be Monday evening
through Tuesday afternoon as a deeper trough pushes through Texas.
This pushes out by Wednesday and high pressure quickly fills in
behind it. Regarding temperatures, Southeast Texas will hover in the
mid to upper 80s from Sunday onwards while overnight lows stay in
the 60s.
Lenninger
MARINE...
Strong southerly winds will continue throughout most of the morning
and afternoon ahead of a cold front passing through. Therefore, all
of our coastal waters are under a Small Craft Advisory through 1PM
until winds subside in our bays. A mix of Advisory level winds/seas
remain for our offshore waters through the late evening. With strong
onshore flow today, our rip current risk will be high and therefore
a rip current statement is in effect through 7PM tonight. Regarding
rain chances, some showers and storms are possible around sunrise
this morning through early afternoon as the cold front moves out of
our area by 1PM. Afterwards, we can expect northerly flow through
the overnight hours tonight and then northeasterly to easterly flow
through Friday evening.
Lenninger
FIRE WEATHER...
A Red Flag Warning has been issued for this afternoon through
early this evening due to an increasing fire weather risk
(lowering relative humidities of 15 to 25% along with breezy
west winds as high as 15 to 20 mph and gusty). This warning
replaces the Fire Weather Watch and includes several counties
to the north (including Madison County where a burn ban is
currently in effect). If today's rainfall amounts (from the
overnight hours through this morning) end up on the low side
where these humidity and wind conditions set up, critical fire
weather conditions can be expected. The Warning will be in
effect for areas near and to the west of a line from the
Madisonville area to the Houston area to the Galveston area,
especially for locations closer to the Jackson-Matagorda-Wharton
county area. If humidities and winds materialize as expected,
any fires that develop will likely spread rapidly.
42
CLIMATE...
The low temperature for the City of Houston yesterday (March 29th)
of 71 degrees tied the old record high minimum temperatures of 71
degrees last set in 2007.
On average, the City of Houston normally does not have their first
morning low of 71 degrees until May 27th.
42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 81 47 75 49 81 / 90 0 0 0 0
Houston (IAH) 84 51 78 52 80 / 80 0 0 0 0
Galveston (GLS) 83 61 73 63 73 / 60 0 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
evening for the following zones: Austin...Brazoria
Islands...Brazos...Burleson...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Colorado...Fort Bend...Galveston Island...
Grimes...Inland Brazoria...Inland Galveston...Inland
Harris...Inland Jackson...Inland Matagorda...Madison...
Matagorda Islands...Montgomery...Walker...Waller...
Washington...Wharton.
Wind Advisory until 7 AM CDT this morning for the following
zones: Austin...Bolivar Peninsula...Brazoria Islands...
Brazos...Burleson...Chambers...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Colorado...Fort Bend...Galveston Island...
Grimes...Inland Brazoria...Inland Galveston...Inland
Harris...Inland Jackson...Inland Matagorda...Madison...
Matagorda Islands...Montgomery...Walker...Waller...
Washington...Wharton.
High Rip Current Risk through this evening for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
GM...Small Craft Advisory until 1 PM CDT this afternoon for the
following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 10 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM.
Small Craft Advisory until 7 AM CDT Thursday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&In the hours before
Special weather statement, Mar 30, 8:00 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
900 AM CDT Wed Mar 30 2022
TXZ177-178-199-212-213-301445-
San Jacinto TX-Walker TX-Waller TX-Inland Harris TX-Montgomery TX-
900 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of central Montgomery,
west central San Jacinto, northeastern Waller, southeastern Walker
and northwestern Harris Counties through 945 AM CDT...
At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntsville State Park to Magnolia.
Movement was east at around 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conroe, Tomball, Willis, Pinehurst, The Woodlands, Panorama Village,
Magnolia, Cut And Shoot, New Waverly, Montgomery and Lake Conroe Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3052 9523 3008 9554 3022 9581 3065 9550
TIME...MOT...LOC 1400Z 287DEG 19KT 3058 9551 3022 9577
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Montgomery
- When
- March 30, 8:30 AM CST
- Where
- Montgomery County, 2.9 mi ENE of Cut and Shoot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.349, -95.307
There was property damage to a home (tree and a fence knocked down along with some displaced outdoor furnishings).
Thunderstorm Wind, Harris
- When
- March 30, 9:03 AM CST
- Where
- Harris County, 1.09 mi S of Bunker Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.714, -95.529
Thunderstorm winds damaged a stairwell. Debris from this damage was blown through a window. No other damage in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, March 30, 20227 injured · $20 million · EF3 · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20225 injured · $3.5 million · EF2 · 93 events
- Damaging Winds and Strong Wind in Alabama, March 30, 20221 death · 3 injured · $7.8 million · 81 kt wind · 24 events
- Tornadoes and High Wind in Alabama, March 30, 20222 injured · EF3 · 17 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$438,000 · EF2 · 8 events
- Rip Current in Puerto Rico, March 30, 20221 death · 1 injured · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20221 injured · $720,000 · EF1 · 31 events
- Tornadoes and Damaging Winds in Tennessee, March 30, 2022$1.3 million · EF1 · 25 events
- Tornadoes and Damaging Wind in Mississippi, March 30, 2022EF2 · 8 events
- Tornadoes and Flood in Illinois, March 30, 2022$334,000 · EF1 · 6 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$250,000 · EF1 · 7 events
- Tornadoes and Damaging Winds in Mississippi, March 30, 2022$250,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1005165, 1005164.